Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 418, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 18, 2006, 4:36 PM CDT for Hardeman County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2006, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 18, 2006, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardeman County, TN
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:23 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 2:23 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 223 PM CDT SUN JUN 18 2006 .DISCUSSION... SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING LOWS IN THE LOWER TO MID 70S. BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY. FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY. WILL CONTINUE WITH A DRY FORECAST NOW. TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION. HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME PERIOD. MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 91 75 96 / 30 10 10 10 MKL 70 89 70 93 / 40 10 10 20 JBR 68 92 71 97 / 10 10 10 10 TUP 71 89 72 94 / 60 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 18, 3:00 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN JUN 18 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 300 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE AND THE ATMOSPHERE CONTINUES TO BECOME INCREASINGLY UNSTABLE WITH DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH ON TUESDAY. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S TUESDAY AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOWER 70S WILL BRING HEAT INDICES NEAR 105 DEGREES IN WESTERN SECTIONS OF THE MIDSOUTH TUESDAY AFTERNOON. THE HIGH HEAT INDICES MAY CONTINUE INTO WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.
In the hours before
Local storm report, Jun 18, 4:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 1 S LAKELAND 35.23N 89.73W
06/17/2006 SHELBY TN NWS STORM SURVEY
AN F1 TORNADO HAS BEEN CONFIRMED IN THE FRANKLIN FARMS
SUBDIVISION LOCATED ALONG HOUSTON LEVEE ROAD JUST SOUTH
OF HIGHWAY 64. THE TORNADO TOUCHED DOWN NEAR WOOD SAGE
COVE THEN TRACKED NORTHEAST ACROSS TALL HICKORY DRIVE
BEFORE LIFTING. ABOUT 20 HOMES WERE DAMAGED. THE TORNADO
WAS 50 YARDS WIDE AND 500 YARDS IN LENGTH. THERE WERE NO
INJURIES.
&&
VALLEThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:20 PM CDT | Flash Flood Warning | MEG | Madison | 85 min |
| Jun 18, 1:17 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| Jun 18, 2:36 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Fayette, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.